Alert archive / Texas / High Wind Warnings in 2015

High Wind Warning 1, NWS Corpus Christi, TX

April 24, 20154 counties in Texas

NWS Corpus Christi, TX issued this high wind warning at Apr 24, 2015, 5:05 AM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 5:05 AM CDT (10:05 UTC)
Expired
Apr 24, 2015, 6:09 AM CDT
In force
64 min
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 7 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:06 AM CDTMARINE TSTM WIND 4710 Nw Cc Nas, TXTCOON SITE AT CORPUS CHRISTI MARINA MEASURED A GUST TO 41 KNOTS.
Apr 24, 5:12 AM CDTMARINE TSTM WIND 431 S Rockport, TXNOS SITE AT ROCKPORT MEASURED A GUST TO 37 KNOTS.
Apr 24, 5:24 AM CDTMARINE TSTM WIND 461 S Rockport, TXNOS SITE AT ROCKPORT MEASURED A GUST TO 40 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WWUS74 KCRP 241005
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT FRI APR 24 2015

...DAMAGING WINDS POSSIBLE EARLY THIS MORNING OVER THE COASTAL
BEND...

.AN INTENSIFYING AREA OF LOW PRESSURE NEAR THE COASTAL BEND HAS
PRODUCED VERY HIGH WINDS ACROSS THE COASTAL BEND. THE STRONG WINDS
ARE EXPECTED TO CONTINUE UNTIL AROUND 7 AM

TXZ242>245-241200-
/O.NEW.KCRP.HW.W.0001.150424T1005Z-150424T1200Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
505 AM CDT FRI APR 24 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...NOW THROUGH 7 AM CDT.

* WINDS...SOUTH WINDS GUSTING TO 60 MPH.

* IMPACTS...POWERLINES COULD BE BLOWN DOWN ALONG WITH A FEW POWER
  POLES BEING BLOWN DOWN DUE TO WET SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TMT
1 follow-up statement
342 
WWUS74 KCRP 241109
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT FRI APR 24 2015


TXZ242>245-241215-
/O.CAN.KCRP.HW.W.0001.000000T0000Z-150424T1200Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
609 AM CDT FRI APR 24 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
HIGH WIND WARNING. 

WIND SPEEDS HAVE DECREASED OVER THE COASTAL BEND. GUSTY WINDS WILL
CONTINUE THROUGH 7 AM. BUT WIND GUST SPEEDS ARE EXPECTED TO BE
BELOW 30 MPH. THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 4:24 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 24, 4:24 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CDT FRI APR 24 2015

.SHORT TERM (TODAY THROUGH SATURDAY)...A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR NORTHWESTERN PORTIONS OF SOUTH TEXAS
THROUGH THE MID MORNING WHERE A COMPLEX OF STORMS IS TRACKING TO
THE EAST NORTHEAST.

THE UPPER TROUGH WILL CONTINUE LIFTING FROM OVER THE BAJA
PENINSULA TO THE NORTHEAST...SENDING MORE ROUNDS OF SHORTWAVES
ACROSS THE REGION. SOUTHWEST FLOW ALOFT HAS AIDED IN BRINGING
PACIFIC MOISTURE INTO THE MID LEVELS. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE SHORT TERM. MODEL
SOUNDINGS INDICATE CAPE VALUES AROUND 2500J/KG OR HIGHER ALONG
WITH HIGH VERTICAL WIND SHEAR. ANTICIPATE CONVECTION TO MOVE
NORTHEAST ACROSS THE REGION TODAY...WITH ANOTHER ROUND MOVING OUT
FROM MEXICO AGAIN OVERNIGHT INTO SATURDAY. AREAS JUST TO THE NORTH
APPEAR TO BE IN SLIGHTLY BETTER DYNAMICS WITH THE UPPER JET
POSITIONED SLIGHTLY MORE FAVORABLY TO THE NORTH OF SOUTH TEXAS
TODAY. AS JET SINKS A LITTLE FURTHER SOUTH MOISTURE WILL ACTUALLY
BE DECREASING ACROSS THE REGION THOUGH...WITH A DRY LINE BEGINNING
TO APPROACH FROM THE WEST BY THE END OF THE PERIOD.

OVERNIGHT CONVECTION OVER SURROUNDING CWA/S HAS BEEN VERY
EFFICIENT AT PRODUCING HIGHER RAINFALL AMOUNTS WITH SOME OF THE
LARGER STORMS...AND FLOODING MAY BECOME AN ISSUE WITH ANY HEAVY
DOWNPOURS OR TRAINING STORMS THAT DEVELOP...AS THE GROUND IS
ALREADY SATURATED IN MANY LOCATION. THE STORM PREDICTION CENTER
HAS THE MAJORITY OF SOUTH TEXAS IN A SLIGHT RISK FOR SEVERE
WEATHER IN THE DAY ONE OUTLOOK. LARGE HAIL WILL ALSO BE OF
CONCERN...ALONG WITH GUSTY WINDS...AND THE THREAT OF AN ISOLATED
TORNADO CANNOT BE RULED OUT.

MUGGY AND WARM CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE
PERIOD. HIGHS WILL ONCE AGAIN REACH INTO THE LOWER 90S OUT WEST
TODAY...MID TO UPPER 80S ACROSS ALL INLAND AREAS TO THE EAST.
SATURDAY WILL BE A FEW DEGREES WARMER...WITH ALL AREAS EXCEPT THE
IMMEDIATE COAST HITTING IN THE UPPER 80S TO LOWER 90S.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL
SHORT WAVE RIDGE WILL BE OVER THE AREA SATURDAY NIGHT AS THE NEXT
UPPER LEVEL STORM SYSTEM TAKES SHAPE OVER THE FOUR CORNERS REGION.
THE UPPER LOW FORMS OVER NORTHERN NEW MEXICO SUNDAY. UNSTABLE AIR
MASS WILL RESIDE OVER THE COASTAL PLAINS AS A DRYLINE MOVES THROUGH
THE BRUSH COUNTRY SUNDAY. A VERY STRONG JET STREAK (125 KNOTS AT
25H) IN THE SUBTROPICAL JET STREAM WILL MOVE OUT OF NORTHEAST MEXICO
INTO SOUTH-CENTRAL TEXAS. WILL KEEP LOW END CHANCE POPS OVER THE
COASTAL BEND TO THE VICTORIA CROSSROADS FOR MAINLY AFTERNOON. LATEST
SPC OUTLOOK SHOWS MARGINAL THREAT FOR SEVERE STORMS AT THIS TIME BUT
MODELS INDICATE AIR MASS WILL BE QUITE UNSTABLE IN THE AFTERNOON BUT
CAP MAY BE TOO STRONG TO OVERCOME. AS THE UPPER LOW MOVES INTO WEST
TEXAS ON SUNDAY NIGHT INTO MONDAY...SCATTERED CONVECTION WILL BE
POSSIBLE AHEAD OF A FRONTAL BOUNDARY THAT MOVES THROUGH THE HILL
COUNTRY. THE UPPER LOW DRIFTS EASTWARD ACROSS THE RED RIVER VALLEY
MONDAY NIGHT TO THE MID-MISSISSIPPI VALLEY TUESDAY NIGHT AND
WEDNESDAY. DRIER AIR WILL ARRIVE WITH THE COLD FRONT LATE MONDAY
NIGHT. OFFSHORE FLOW WILL INCREASE WITH SCA CONDITIONS EXPECTED
TUESDAY-TUESDAY NIGHT. COOLER AND DRIER CONDITIONS WILL BE WELCOME
FOR THE AREA WEDNESDAY AND THURSDAY WITH MORNING LOWS IN THE 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  73  86  72  87  /  20  40  30  10  30
VICTORIA          84  72  87  72  86  /  40  50  40  10  30
LAREDO            91  72  91  73  95  /  20  40  30  10  10
ALICE             89  72  89  72  91  /  30  40  30  10  20
ROCKPORT          81  73  77  73  83  /  30  30  40  10  20
COTULLA           88  69  89  69  92  /  40  50  20  10  20
KINGSVILLE        88  73  88  73  90  /  20  40  30  10  20
NAVY CORPUS       81  73  78  74  84  /  20  30  30  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Apr 23, 8:44 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 PM CDT THU APR 23 2015

TXZ229>234-239>247-250145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
844 PM CDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR ALL OF SOUTH TEXAS
TONIGHT. CONFIDENCE IN SEVERE WEATHER OCCURRING IS LOW...HOWEVER.
THUNDERSTORMS MAY DEVELOP ALONG THE RIO GRANDE LATE THIS EVENING
AND SPREAD EAST OVERNIGHT. IF THIS OCCURS...FLOODING RAINS...LARGE
HAIL...DAMAGING WIND GUSTS...AND EVEN AN ISOLATED TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY FRIDAY THROUGH
SATURDAY...WITH ISOLATED STORMS SUNDAY AND THEN SCATTERED AGAIN
ON MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING
WINDS OR HAIL WILL BE POSSIBLE FRIDAY INTO POSSIBLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT IF THUNDERSTORMS
DEVELOP.

GMZ230-235-250-255-270-275-250145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
844 PM CDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS MAY APPROACH THE COASTAL WATERS LATE TONIGHT FROM
THE WEST. IF STORMS OCCUR...STRONG TO SEVERE STORMS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE COASTAL WATERS
FRIDAY AND SATURDAY AND AGAIN MONDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON TUESDAY AND
TUESDAY NIGHT.

In the hours before

Special weather statement, Apr 24, 3:20 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 AM CDT FRI APR 24 2015

TXZ229-240845-
LA SALLE-
320 AM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY...

AT 319 AM CDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF
WOODWARD...OR 8 MILES WEST OF COTULLA...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...WOODWARD...MILLET AND MILLETT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2853 9889 2829 9939 2864 9940 2865 9897
TIME...MOT...LOC 0819Z 239DEG 35KT 2846 9934

TMT
Special weather statement, Apr 24, 4:13 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CDT FRI APR 24 2015

TXZ229-240945-
LA SALLE-
413 AM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN LA SALLE
COUNTY...

AT 412 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
WOODWARD...OR 12 MILES WEST OF DILLEY...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WOODWARD AND MILLET.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH TEXAS.

LAT...LON 2856 9890 2851 9940 2864 9940 2865 9892
TIME...MOT...LOC 0912Z 258DEG 35KT 2862 9937

TMT
Special weather statement, Apr 24, 4:31 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 AM CDT FRI APR 24 2015

TXZ242>246-241000-
NUECES-SAN PATRICIO-REFUGIO-ARANSAS-KLEBERG-
431 AM CDT FRI APR 24 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NUECES...EASTERN SAN
PATRICIO...SOUTHERN ARANSAS...SOUTH CENTRAL REFUGIO AND NORTHEASTERN
KLEBERG COUNTIES...

AT 429 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
CORPUS CHRISTI INTERNATIONAL AIRPORT...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROBSTOWN...ROCKPORT...TAFT...CORPUS
CHRISTI INTERNATIONAL AIRPORT...INGLESIDE...ARANSAS PASS...GREGORY...
INGLESIDE ON THE BAY...BAYSIDE...PALM HARBOR...FLOUR BLUFF...
INGLESIDE--ARANSAS PASS...CORPUS CHRISTI COUNTRY CLUB...KINGS
CROSSING GOLF COURSE...CLARKWOOD...CHRISTUS SPOHN HOSPITAL SOUTH...
DRISCOLL CHILDRENS HOSPITAL AND CORPUS CHRISTI NORTH BEACH.

LAT...LON 2772 9775 2815 9737 2811 9718 2797 9719
      2809 9706 2805 9686 2790 9701 2794 9706
      2789 9702 2792 9713 2791 9714 2791 9710
      2790 9707 2790 9708 2742 9733 2759 9730
      2758 9731 2740 9736
TIME...MOT...LOC 0929Z 240DEG 49KT 2787 9714

TMT
Local storm report, Apr 24, 4:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     MARINE TSTM WIND 4 NNE CORPUS CHRISTI    27.83N 97.49W
04/24/2015  M52 MPH          NUECES             TX   MESONET

            TCOON SITE AT NUECES BAY MEASURED A GUST TO 45 KNOTS.

&&

TTINSLEY
Local storm report, Apr 24, 4:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     MARINE TSTM WIND 6 SSW PORTLAND          27.80N 97.35W
04/24/2015  M40 MPH          GMZ230             TX   MESONET

            CONRAD BLUCHER INSTITUTE SITE AT CORPUS CHRISTI BAY
            PLATFORM MEASURED A GUST TO 35 KNOTS.

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:20 AM CDTSpecial Weather StatementCRPLa Salle25 min
Apr 24, 4:13 AM CDTSpecial Weather StatementCRPLa Salle32 min
Apr 24, 4:31 AM CDTSpecial Marine WarningCRP89 min
Apr 24, 4:31 AM CDTSpecial Weather StatementCRPNueces29 min
Apr 24, 4:59 AM CDTSpecial Marine WarningCRP91 min
Apr 24, 5:56 PM CDTRiver Flood WarningCRPLive Oak37 hr
Apr 24, 6:44 PM CDTSpecial Weather StatementCRPDimmit46 min
Apr 24, 6:51 PM CDTSevere Thunderstorm WarningCRPWebb39 min

Nearby

High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.